Alert archive / Connecticut / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 63, NWS New York, NY

August 14, 2016Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Putnam County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 14, 2016, 5:29 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Putnam County, New York. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2016, 5:29 PM EDT (21:29 UTC)
Expired
Aug 14, 2016, 5:53 PM EDT
In force
24 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Putnam County, NY

The radar

The Brookhaven radar (KOKX), 84 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 9.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2865 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
842 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
1.3
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted.

573 
WUUS51 KOKX 142129
SVROKX
CTC001-009-NYC079-142215-
/O.NEW.KOKX.SV.W.0063.160814T2129Z-160814T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
529 PM EDT SUN AUG 14 2016

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT... 
  NORTHWESTERN NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT... 
  EASTERN PUTNAM COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 615 PM EDT

* AT 528 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE
  CARMEL...MOVING EAST AT 40 MPH. 

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  BREWSTER AROUND 540 PM EDT. NEW FAIRFIELD AROUND 545 PM EDT.
  BROOKFIELD AROUND 550 PM EDT. DANBURY AND BETHEL AROUND 555 PM
  EDT. NEWTOWN AND REDDING AROUND 600 PM EDT.
  SHELTON...TRUMBULL...MONROE...SEYMOUR...DERBY AND BRIDGEPORT--
  STAMFORD AROUND 615 PM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING ARE EXPECTED
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 4158 7347 4149 7344 4151 7339 4149 7337
      4147 7331 4149 7333 4151 7332 4151 7316
      4156 7316 4155 7304 4124 7310 4146 7383
      4150 7382 4153 7353 4158 7352
TIME...MOT...LOC 2128Z 282DEG 34KT 4149 7374 

HAIL...<.75IN
WIND...60MPH
 
$$

GOODMAN
1 follow-up statement
029 
WWUS51 KOKX 142153
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
553 PM EDT SUN AUG 14 2016

CTC001-009-NYC079-142203-
/O.CAN.KOKX.SV.W.0063.000000T0000Z-160814T2215Z/
FAIRFIELD CT-NEW HAVEN CT-PUTNAM NY-
553 PM EDT SUN AUG 14 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN FAIRFIELD...
NORTHWESTERN NEW HAVEN AND EASTERN PUTNAM COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4158 7347 4149 7344 4151 7339 4149 7337
      4147 7331 4149 7333 4151 7332 4151 7316
      4156 7316 4155 7304 4124 7310 4146 7383
      4150 7382 4153 7353 4158 7352
TIME...MOT...LOC 2152Z 282DEG 34KT 4144 7343 

$$

GOODMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 4:01 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Aug 14, 4:01 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service New York NY
401 PM EDT SUN AUG 14 2016

.SYNOPSIS...
A cold front approaches this evening and passes through the
region tonight, and will become nearly stationary south of Long
Island on Monday. The front will return north as a warm front on
Tuesday, followed by a weak cool frontal passage on Wednesday. A
back door cool front will approach on Friday, stall nearby, then
left back north as a warm front on Saturday. A cold front will
approach on Sunday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Dangerous heat and humidity continues through this evening, as
heat indices range from 100 to 110. Will keep Excessive Heat
Warnings and Heat Advisories in effect through 10 pm, though it is
possible that they could be modified prior to that should temps
and dewpoints fall and heat indices drop below warning/advisory
criteria.

Cold front pushing into central NY and western PA, and extends
back through the Great Lakes. Showers and thunderstorms are firing
up ahead of that front and are moving into the Hudson Valley. SB
CAPE values range from 2500-3000 J/kg across much of the CWA, but
there is a fair amount of CIN, up to -200 J/kg, across Long Island
and into coastal CT.

Latest HRRR has only scattered activity firing up over the local
area through this evening, so will keep POPs capped at chance.
This is mainly for coverage, as activity is not looking to be
widespread. But where storms develop, can expect frequent
lightning and strong, potentially damaging, wind gusts. In
addition, with PWATs 2-2.25", localized torrential downpours are
possible. With 30-35 KT 0-6KM bulk shear, storms should move
fairly quickly. Localized urban and small stream flooding
possible, but not anticipating widespread flash flooding.

Any storms that develop should impact the region through around 10
pm, and then conditions clear out thereafter. May take some time
for the slightly dryer airmass to seep into the region as
dewpoints slowly drop into the upper 68s/low 70s.

Overnight lows will range from the upper 70s to near 80 in/around
NYC, to the low to mid 70s most elsewhere. Interior portions of
the Lower Hudson Valley may drop into the upper 60s.

A moderate risk for rip currents remains for Atlantic Ocean
beaches through this evening.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Cooler and dryer air builds into the region Monday behind the
departing cold front, which becomes nearly stationary south of
Long Island. Highs will generally range from the upper 80s to low
90s, but the heat index will range from 95-98 in NYC. Therefore,
will issue a Heat Advisory for the 5 boroughs for Monday
afternoon. The heat index for the rest of the CWA will be below
100, so no Heat Advisory will be issued outside of the 5 boroughs.

Stationary front south of Long Island will begin to lift north as
a warm front Monday afternoon and evening. Isolated showers and
thunderstorms are possible, mainly for western zones, and then
more activity is possible late Monday night as that front lifts
closer.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Timing of warm fropa has been moved up to daytime Tuesday, which
could allow one more day of significant heat and humidity to
return to the NYC metro area depending on the amount of sunshine
that can be realized, with high temps in the mid 90s and heat
index values there in the upper 90s and lower 100s, mid 90s most
elsewhere, and lower 90s across interior and SE CT. Expect
showers/tstms to accompany the fropa mainly in the morning and
early afternoon as a weak mid level shortwave trough lifts through
the upper ridge anchored off the coast, and think there is a
marginal risk for some severe storms, especially inland given mid
level WSW flow 25-35 kt, and MLCAPE of about 1500 J/kg.

Have chance PoP continuing into Wed with the weak cool fropa on
Wed, as accompanying forcing aloft may make up for less favorable
thermodynamic/moisture profiles, especially if the front is slower
to pass through as 12Z ECMWF suggests. Have medium confidence in
heat index values reaching 95 in NYC on Wed. Have dry conditions
for both Thu-Fri, but may have to keep an eye on Thu for continued
chances for showers especially NYC metro/Long Island per the
slower 12Z ECMWF trend.

Fri should be dry as weak a back door cool front passes through.
As the front returns back through the area on Sat, areas mainly NW
of NYC could see some scattered afternoon convection. Timing of a
cold frontal approach on Sunday as a significant upper trough
moves into the Plains and Great Lakes regions could be complicated
by an amplifying ridge over the western Atlantic and Canadian
Maritimes, and development of a low S of SW of the ridge somewhere
off the Mid Atlantic or Southeast coasts. Have forecast chance PoP
for the afternoon, but if downstream blocking dominates, any
precip could hold off until Sunday night or even past the end of
the forecast period on Mon.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
A weak trough of low pressure sits over the region today,
followed by a cold front passing through tonight.

Mainly VFR through the TAF period. Isolated tstms possible this
afternoon (18-21z) along convective rolls...with scattered storms
possible this evening (22-01z) downstream of activity over central
NY/PA. Main threat will be damaging winds gusts with stronger
storms. Any convection should diminish late evening through
midnight...with vfr conds overnight through Monday morning.

Sea breeze has developed for south coastal terminals...although
it is more veered to the sw. Elsewhere generally w/wsw winds of
10-15 KT with gusts 20-25 KT through this afternoon. Subsiding
winds this evening...veering nw/n and light overnight.

.OUTLOOK FOR 18Z Monday through Friday...
.Monday-Thursday...Mainly VFR. However, isolated to scattered mainly
afternoon and evening SHRA/TSRA each day could result in brief MVFR
or lower conditions.

&&

.MARINE...
Cold front drops south across the waters tonight, resulting in
scattered showers and thunderstorms producing heavy rain, gusty
winds, and frequent lightning through this evening.

Conditions will be below SCA criteria through Monday night.

SCA conditions possible on the ocean Tue night-Wed as S-SW flow
ahead of a weak cool front increases to 20-25 kt, building seas to
5- 6 or 5-7 ft.

&&

.HYDROLOGY...
PWATs range from 2-2.25", and localized torrential downpours
possible in thunderstorms. Storms should move fairly quickly,
resulting in localized urban and small stream flooding for the
region. Cannot rule out localized flash flooding, but not
anticipating widespread flash flooding due to scattered nature of
the thunderstorms.

Any thunderstorms with a warm frontal approach and on Tuesday could
produce  torrential rainfall, with rainfall rates 1-2 inches per
hour and localized flash flooding.

&&

.CLIMATE...
Here are the record highs and record max mins for today August 14,
2016.

RECORD MAX TEMPERATURES

NYC...99...1988
JFK...94...2016
LGA...97...1988
EWR...98...2005*
ISP...97...2016
BDR...93...2016

RECORD MAX MIN TEMPERATURES

NYC...84...1908
JFK...76...2003
LGA...80...2000*
EWR...80...1988
ISP...75...1988*
BDR...75...1988

*Also in previous years

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 10 PM EDT this evening for CTZ012.
     Excessive Heat Warning until 10 PM EDT this evening for
     CTZ005>011.
NY...Heat Advisory until 10 PM EDT this evening for NYZ079-081.
     Excessive Heat Warning until 10 PM EDT this evening for
     NYZ067>075-078-080-176>179.
     Heat Advisory from noon to 8 PM EDT Monday for NYZ072>075-176-
     178.
NJ...Excessive Heat Warning until 10 PM EDT this evening for NJZ002-
     004-006-103>108.
MARINE...None.

&&

SYNOPSIS...Goodman/MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...Goodman
AVIATION...NV
MARINE...Goodman/MPS
HYDROLOGY...Goodman/MPS
CLIMATE...
Hazardous weather outlook, Aug 14, 3:30 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
330 PM EDT SUN AUG 14 2016

CTZ005>011-NJZ002-004-006-103>108-NYZ067>071-078-177-152200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NORTHWESTERN SUFFOLK-
NORTHERN NASSAU-
330 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ012-NYZ079-152200-
SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-
330 PM EDT SUN AUG 14 2016

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ072>074-176-152200-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-NORTHERN QUEENS-
330 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-178-152200-
KINGS (BROOKLYN)-SOUTHERN QUEENS-
330 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK FOR RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ080-179-152200-
SOUTHWESTERN SUFFOLK-SOUTHERN NASSAU-
330 PM EDT SUN AUG 14 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK FOR RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ081-152200-
SOUTHEASTERN SUFFOLK-
330 PM EDT SUN AUG 14 2016

...HEAT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF FREQUENT
LIGHTNING...TORRENTIAL DOWNPOURS...AND DAMAGING WIND GUSTS.

THERE IS A MODERATE RISK FOR RIP CURRENTS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-152200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
330 PM EDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 14, 3:28 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
328 PM EDT SUN AUG 14 2016

NYZ067-142030-
ORANGE-
328 PM EDT SUN AUG 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ORANGE
COUNTY...

AT 328 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM LANESVILLE TO NEAR HONESDALE. MOVEMENT
WAS EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  MIDDLETOWN AROUND 430 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PINE BUSH AND
SCOTCHTOWN.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4149 7476 4150 7448 4157 7442 4160 7435
      4160 7433 4163 7426 4163 7425 4160 7425
      4159 7419 4135 7456 4138 7471 4139 7471
      4140 7474 4143 7474 4143 7476 4145 7476
      4146 7475
TIME...MOT...LOC 1928Z 278DEG 27KT 4214 7428 4154 7521

NV
Special weather statement, Aug 14, 4:43 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
443 PM EDT SUN AUG 14 2016

CTZ005-NYZ067-068-142130-
NORTHERN FAIRFIELD-PUTNAM-ORANGE-
443 PM EDT SUN AUG 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
FAIRFIELD...PUTNAM AND NORTHEASTERN ORANGE COUNTIES...

AT 442 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR STAATSBURG TO NEAR WALLKILL TO NEAR
MIDDLETOWN. MOVEMENT WAS EAST AT 35 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...GARDNERTOWN AROUND 450 PM EDT. NEWBURGH
AROUND 455 PM EDT.   NEW WINDSOR AROUND 515 PM EDT.   COLD
SPRING...WEST POINT...LAKE CARMEL...CARMEL AND NEW YORK--NEWARK
AROUND 525 PM EDT.   NEW FAIRFIELD AND FAHNESTOCK STATE PARK AROUND
530 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WASHINGTONVILLE...
ORANGE LAKE...CORNWALL ON HUDSON...BALMVILLE...PUTNAM
VALLEY...HIGHLAND FALLS...SCOTCHTOWN...BREWSTER HILL...MAYBROOK AND
PUTNAM LAKE.

LAT...LON 4165 7349 4164 7350 4149 7344 4148 7345
      4134 7383 4132 7395 4148 7446 4159 7420
      4158 7413 4161 7413 4160 7409 4161 7407
      4158 7405 4159 7395 4153 7400 4146 7400
      4144 7398 4149 7393 4153 7353 4167 7352
TIME...MOT...LOC 2042Z 281DEG 29KT 4188 7390 4158 7413 4148 7440

NV
Local storm report, Aug 14, 4:47 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
447 PM EDT SUN AUG 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND DMG     WESTPORT                41.12N  73.35W
08/13/2016                   FAIRFIELD          CT   TRAINED SPOTTER

            LARGE TREE LIMB DOWN ON HOUSE ON WITCH LANE.

&&

JP
Local storm report, Aug 14, 4:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
458 PM EDT SUN AUG 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND DMG     WESTPORT                41.12N  73.35W
08/13/2016                   FAIRFIELD          CT   TRAINED SPOTTER

            TREE ON HOUSE ON COURT OF OAKS.

&&

JP
Local storm report, Aug 14, 5:05 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
505 PM EDT SUN AUG 14 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0839 PM     TSTM WND DMG     NORWALK                 41.09N  73.42W
08/13/2016                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            DOWN UTILITY POLE ON GRANITE DR.

0854 PM     TSTM WND DMG     GREENWICH               41.03N  73.63W
08/13/2016                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN AROUND TOWN.

0904 PM     TSTM WND DMG     STAMFORD                41.02N  73.56W
08/13/2016                   FAIRFIELD          CT   LAW ENFORCEMENT

            A COUPLE OF TREES REPORTED DOWN AROUND TOWN.

0909 PM     TSTM WND DMG     DANBURY                 41.40N  73.47W
08/13/2016                   FAIRFIELD          CT   FIRE DEPT/RESCUE

            NUMEROUS TREES AND WIRES DOWN AROUND TOWN.

0915 PM     TSTM WND DMG     FAIRFIELD               41.13N  73.28W
08/13/2016                   FAIRFIELD          CT   TRAINED SPOTTER

            LARGE LIMB DOWN ON LONGVIEW AVE.

0935 PM     MARINE TSTM WIND BRIDGEPORT AIRPORT      41.16N  73.13W
08/13/2016  M41 MPH          FAIRFIELD          CT   ASOS

            35 KT WIND GUST.

1000 PM     MARINE TSTM WIND 3 SW EAST HAVEN         41.25N  72.90W
08/13/2016  M42 MPH          NEW HAVEN          CT   WXFLOW

            36.4 KT WIND GUST.

1009 PM     TSTM WND DMG     WESTPORT                41.12N  73.35W
08/13/2016                   FAIRFIELD          CT   TRAINED SPOTTER

            LARGE TREE LIMB DOWN ON HOUSE ON WITCH LANE.

1009 PM     TSTM WND DMG     WESTPORT                41.12N  73.35W
08/13/2016                   FAIRFIELD          CT   TRAINED SPOTTER

            TREE ON HOUSE ON COURT OF OAKS.

1149 PM     TSTM WND DMG     1 NE MOUNT AIRY         41.23N  73.86W
08/13/2016                   WESTCHESTER        NY   LAW ENFORCEMENT

            TREE DOWN AT CROTON DAM ROAD AND ROUTE 129.

1241 AM     TSTM WND DMG     1 NW FOX MEADOWS        41.61N  72.70W
08/14/2016                   MIDDLESEX          CT   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF NORTH ROAD AND THE
            NORTH ROAD EXTENSION.

1241 AM     TSTM WND DMG     GOODRICH HEIGHTS        41.63N  72.66W
08/14/2016                   MIDDLESEX          CT   LAW ENFORCEMENT

            TREE DOWN NEAR THE INTERSECTION OF GEER STREET AND
            WATROUS PARK ROAD.

0121 AM     TSTM WND DMG     1 SSW OCCUM             41.58N  72.06W
08/14/2016                   NEW LONDON         CT   AMATEUR RADIO

            SEVERAL REPORTS OF TREES DOWN IN THE AREA OF OLD
            CANTERBURY TURNPIKE AND I-395.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:24 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region51 min
Aug 13, 8:33 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region117 min
Aug 13, 9:03 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region42 min
Aug 13, 10:00 PM EDTSpecial Weather StatementOKX45 min
Aug 13, 10:32 PM EDTSpecial Weather StatementOKX43 min
Aug 13, 11:49 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region23 min
Aug 14, 12:24 AM EDTSpecial Weather StatementOKX36 min
Aug 14, 12:36 AM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region39 min
Aug 14, 1:06 AM EDTSpecial Weather StatementOKX39 min
Aug 14, 1:16 AM EDTSpecial Weather StatementOKX29 min
Aug 14, 1:42 AM EDTSpecial Weather StatementOKX33 min
Aug 14, 2:28 AM EDTSpecial Weather StatementOKX62 min
Aug 13, 8:20 PM EDTSpecial Weather StatementOKXBronx, Westchester40 min
Aug 13, 8:54 PM EDTSpecial Marine WarningOKX51 min
Aug 13, 9:10 PM EDTSpecial Weather StatementOKXNew York50 min
Aug 13, 9:32 PM EDTSpecial Marine WarningOKX43 min
Aug 13, 10:08 PM EDTSpecial Weather StatementOKXOrange67 min
Aug 13, 10:18 PM EDTSpecial Marine WarningOKX42 min
Aug 13, 10:34 PM EDTSevere Thunderstorm WarningOKXOrange25 min
Aug 13, 11:19 PM EDTSpecial Weather StatementOKXPutnam, Rockland, Westchester26 min
Aug 14, 12:18 AM EDTSpecial Weather StatementOKXRockland, Westchester27 min
Aug 14, 1:05 AM EDTSpecial Marine WarningOKX40 min
Aug 14, 1:47 AM EDTSpecial Weather StatementOKXRockland, Westchester28 min
Aug 14, 1:48 AM EDTSpecial Weather StatementOKXRockland, Westchester27 min
Aug 14, 3:26 PM EDTHeat AdvisoryOKXBronx, Kings, New York, Queens, Richmond27 hr
Aug 14, 3:28 PM EDTSpecial Weather StatementOKXOrange62 min
Aug 14, 3:56 PM EDTSevere Thunderstorm WarningOKXOrange49 min
Aug 14, 4:43 PM EDTSpecial Weather StatementOKXPutnam47 min
Aug 14, 7:39 PM EDTSpecial Marine WarningOKX51 min
Aug 14, 7:44 PM EDTSpecial Weather StatementOKXNassau46 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2016Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.